MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Discomfort (2330)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Device evaluation: the device was not returned at the manufacturing site, as it remains implanted; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Through follow-up with the doctor, it was learned that patient originally had cataract surgery in (b)(6) 2020 with femtosecond laser.Patient had laser yttrium aluminum garnet (yag) done in (b)(6) 2020 on the od.It was also reported that the patient had the yag procedure done on (b)(6) 2022 od which was performed because the patient complained on (b)(6) 2022.It is unclear which is the correct date of the yag procedure or if it was done twice.The date symptoms were first noted was (b)(6) 2022.The doctor¿s office reported that the patient does not have any issues or complaints about the od.The patient is able to see with correction.The patient¿s pre-operative visual acuity (va) on (b)(6) 2020, was 20/50 od.The patient post-operative va on (b)(6) 2020 was 20/30 od.At the most recent exam on (b)(6) 2023, the patient¿s uncorrected va was od 20/30 and corrected va was od 20/25.No further information was provided.
 
Additional Manufacturer Narrative
In reviewing the initial mdr 3012236936-2023-00366, it was noticed that the following "type of investigation" codes were inadvertently not included; therefore, it is captured in this supplemental report: section h6: type of investigation: code 4109 "historical data analysis".Section h6: type of investigation: code 3331 "analysis of production records.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received, reporting that the patient is still dissatisfied with vision with the implanted intraocular lens (iol) in the right eye.The patient reported being unable to see.The department of motor vehicles (dmv) denied the renewal of the patient¿s commercial driver¿s license and the patient believes it is the fault of the lens.The patient was supposed to have a follow-up visit with the doctor in january of 2023, but was not able to make it due to family issues.The patient will be scheduling another appointment with the doctor.No further information was provided.The following field has been updated accordingly: section h6: health effect - clinical code: 2137 to capture blurred vision.Please note that the information reported in sections d2 (common device name), h6 (medical device problem code) and section g1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16400671
Report Number3012236936-2023-00366
Device Sequence Number14851033
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)231009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/20/2023
05/23/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/14/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite